Naturally Healthy 4 Life's Blog

A blog about health, nutrition, fitness and wellness

Pills, pills, pills…

Woman many pills

I will start out by saying that my experience with health care providers thus far has been mixed. The emergency physicians and staff who have seen me in the midst of the worst blow-ups have been incredibly kind and compassionate. I received immediate, excellent care and relief.

However, the follow-ups with my regular physician did not go as well. I think he is a good man and a good doctor. But his questions, reactions and disbelief as I described my symptoms and the triggers that created the blow-ups made me feel like a hypochondriac that was whining about a rash.

Last week, I met with a LPN who is an immunology specialist and went through a lifetime of health history. Of course, my fear was that she would examine me while I was on my prednisone high and not believe that my symptoms were as severe as I described. I almost dragged my husband along with me to provide witness testimony!

I showed her photos that I took of the giant hives and angioedema. She was stunned at the severity and very compassionate (and honestly, the photos didn’t do justice to how bad it really was).

No diagnosis yet. They drew more blood for more testing. I am tapering off the prednisone and starting on a trial of high doses of the following:

  • Montelukast
  • Cetrizine (Zirtec)
  • Ranitidine (Zantac)

I talked about Cetrizine and Ranitidine in my last post. Montelukast is a leukotriene receptor antagonist (LTRA) used for the maintenance treatment of asthma and to relieve symptoms of seasonal allergies.

I will not provide my dosage information, as a doctor should prescribe anything beyond the over-the-counter recommended dose for you. However, this may be something you can ask your doctor about and find a plan that is right for you and your specific issues.

The results? So far, so good. I would certainly prefer not to take so many pills, but I feel fantastic and my hope is that I will be able to taper down and go back into remission.  My last taper dose of Prednisone is tomorrow and I have so far had no rebound of the hives, urticaria or angioedema.

Fingers crossed.

References:

  1. https://en.wikipedia.org/wiki/Montelukast

November 6, 2015 - Posted by | Health | , , , , , , ,

No comments yet.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: